Display Settings:

Format

Send to:

Choose Destination
Pathology. 1997 Feb;29(1):64-6.

Carbamazepine-induced lymphadenopathy mimicking Ki-1 (CD30+) T-cell lymphoma.

Author information

  • 1Department of Clinical Oncology, Chinese University of Hong Kong, Prince of Wales Hospital, Hong Kong.

Abstract

A 22 year old male receiving carbamazepine for a bipolar affective disorder presented with pyrexia, generalized rash, lymphadenopathy and hepatosplenomegaly. He was thrombocytopenic and liver function tests revealed a hepatitic picture. Lymph node histology suggested a T-cell lymphoma with many large cells possessing blastic features, and expressing CD3 and CD30 antigens. The abnormalities resolved completely within nine weeks of discontinuing carbamazepine, indicating that the presenting lymphadenopathy was secondary to lymphoid activation, ie; a pseudolymphoma rather than a malignant lymphoma. This is the first reported case of carbamazepine-induced lymphadenopathy with CD30+ cells. It illustrates the potential danger of relying too heavily on CD30 positivity as an indicator of malignancy.

PMID:
9094181
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk